Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 57, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 29, 2012, 4:19 PM CST for Attala County, Carroll County, Holmes County, Mississippi. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 29, 2012, 4:19 PM CST (22:19 UTC)
- Expired
- Feb 29, 2012, 5:00 PM CST
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Attala County, MS, Carroll County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 29, 4:45 PM CST | TSTM WND DMG | Vaiden, MS | NUMEROUS LARGE LIMBS WERE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 29, 2:15 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
447 WUUS54 KJAN 292219 SVRJAN MSC007-015-051-292300- /O.NEW.KJAN.SV.W.0057.120229T2219Z-120229T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 419 PM CST WED FEB 29 2012 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL ATTALA COUNTY IN CENTRAL MISSISSIPPI... NORTHEASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI... SOUTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF BLACK HAWK... * UNTIL 500 PM CST * AT 419 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF SEVEN PINES MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLACK HAWK BY 425 PM CST... EMORY AND BOWLING GREEN BY 435 PM CST... VAIDEN BY 445 PM CST... HESTERVILLE BY 450 PM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS... AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND PROPERTY DAMAGE. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST WEDNESDAY EVENING FOR NORTHEAST LOUISIANA AND NORTHERN MISSISSIPPI. && LAT...LON 3340 8965 3315 8964 3316 9017 3339 9017 TIME...MOT...LOC 2219Z 269DEG 47KT 3325 9014 $$ AEG
1 follow-up statement
158
WWUS54 KJAN 292244
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CST WED FEB 29 2012
MSC007-015-051-292300-
/O.CON.KJAN.SV.W.0057.000000T0000Z-120229T2300Z/
ATTALA MS-HOLMES MS-CARROLL MS-
444 PM CST WED FEB 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR SOUTHEASTERN CARROLL...NORTHEASTERN HOLMES AND NORTH CENTRAL
ATTALA COUNTIES...
AT 444 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
EMORY MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST AND VAIDEN BY 450 PM CST...
HESTERVILLE BY 500 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
WEDNESDAY EVENING FOR NORTHEAST LOUISIANA AND NORTHERN MISSISSIPPI.
&&
LAT...LON 3315 8964 3319 9001 3333 8998 3339 8969
3339 8965
TIME...MOT...LOC 2244Z 269DEG 38KT 3325 8984
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 4:17 PM CST, 2 minutes earlier.
Area forecast discussion, Feb 29, 4:17 PM CST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 417 PM CST WED FEB 29 2012 ...SEVERE WEATHER EXPECTED THIS AFTERNOON/EVENING AND AGAIN LATE FRIDAY... .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)... BROKEN LINE OF STRONG TO SEVERE STORMS OUT AHEAD OF THE COLD FRONT IS SITUATED FROM GRENADA TO MONROE THIS AFTERNOON GRADUALLY MAKING ITS WAY EAST. ENVIRONMENT ACROSS AREAS NORTH OF I-20 OUT AHEAD OF THE LINE WILL REMAIN FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGH THE REST OF THE AFTERNOON AND INTO THE EVENING BEFORE THE RISK DIMINISHES LATE THIS EVENING. SCATTERED SHOWER/THUNDERSTORM ACTIVITY OVERNIGHT WILL LIKELY BE LOCATED ALONG AND JUST SOUTH OF THE FRONT WHICH IS PROGGED TO STALL NEAR THE I-20 CORRIDOR BY SUNRISE TOMORROW. IN ADDITION...FOG MAY BECOME AN ISSUE ALONG AND SOUTH OF THE BOUNDARY IF WINDS CAN GO NEAR CALM. CONSIDERED ISSUING A DENSE FOG ADVISORY FOR COUNTIES ALONG/SOUTH OF I-20 BUT WILL DIFFER TO EVENING/NIGHT SHIFT TO MONITOR THE WIND/CONVECTIVE SITUATION. AFOREMENTIONED FRONTAL BOUNDARY WILL LIFT NORTH AS A WARM FRONT TOMORROW IN RESPONSE TO AN UPPER TROUGH CROSSING THE ROCKIES AND A SURFACE CYCLONE DEVELOPING OVER THE WEST CENTRAL PLAINS. OVERALL TOMORROW SHOULD BE QUIET OTHER THAN A FEW WARM ADVECTION SHOWERS CROSSING THE REGION. A LOW AMPLITUDE S/WV APPROACHING THE TN VALLEY TOMORROW EVENING MAY BE ABLE TO KICK OFF A COUPLE STRONG STORMS ALONG/NORTH OF THE HWY 82 CORRIDOR TOMORROW EVENING OR OVERNIGHT. MAIN RISK AREA FOR ANY OF THIS ACTIVITY WILL BE ACROSS FAR NORTHERN MS...BUT A COUPLE OF OUR NORTHERN COUNTIES MAY GET INVOLVED. PRIMARY RISK WITH THIS ACTIVITY WOULD BE HAIL THANKS TO STEEP MID LEVEL LAPSE RATES/COLD TEMPS ALOFT. FOCUS THEN TURNS TO SEVERE WEATHER POTENTIAL FRIDAY AS A COLD FRONT ATTENDANT TO A DEEP SURFACE LOW CROSSING THE OHIO VALLEY SWINGS INTO THE ARKLAMISS. AIRMASS ACROSS OUR REGION WILL BE QUITE MOIST AND SHEARED...CHARACTERIZED BY PW VALUES ONCE AGAIN NEAR 1.5 INCHES/DEEP LAYER SHEAR IN EXCESS OF 60+KTS AND MID LEVEL LAPSE RATES AOA 7C/KM. LATEST GUIDANCE SUGGESTS STORMS WILL INITIATE ACROSS CENTRAL/ SOUTHERN AR ALONG THE FRONT FRIDAY AFTERNOON BECOMING LINEAR IN NATURE AS THE STORMS SWEEP ACROSS THE ARKLAMISS INTO EARLY SATURDAY MORNING. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING DAMAGING WINDS/LARGE HAIL AND TORNADOES GIVEN 0-1KM SHEAR VALUES OF 20-30KTS. LOCALLY HEAVY RAINS COULD ALSO BE AN ISSUE AS IT APPEARS THERE IS POTENTIAL FOR THE LINE TO SLOW AS IT MOVES INTO CENTRAL AND EASTERN MS. GIVEN RECENT HEAVY RAINS OVER THE PAST COUPLE WEEKS THIS COULD CAUSE SOME FLOODING ISSUES WHERE THE HEAVIEST RAIN FALLS AND WILL KEEP THIS MENTIONED IN THE HWO/GRAPHICS. SEVERE WEATHER RISK WILL COME TO AN END ACROSS THE PINE BELT REGION LATE FRIDAY NIGHT OR EARLY SATURDAY MORNING. AS FOR TEMPS THIS WEEK...STUCK WITH THE WARMER GUIDANCE THROUGH THE REST OF THE WEEK AS PERSISTENT WARM/SOUTHERLY FLOW STICKS AROUND. THE GFS MOS GUIDANCE WAS GENERALLY THE WARMER GUIDANCE AND STUCK PRETTY CLOSE TO IT WITH JUST MINOR ADJUSTMENTS. TEMPS TONIGHT NORTH OF THE BOUNDARY WILL BE TRICKY AS UNCERTAINTY LOOMS REGARDING CLOUD COVER AND EXTENT OF COOL ADVECTION THAT OCCURS. /BK/ .PREVIOUS LONG TERM...(SATURDAY THROUGH WEDNESDAY)... TEMPERATURES BEHIND THE FRONT WILL BE MORE SEASONAL FOR SATURDAY AS A DRIER AIRMASS MOVES IN. THE UPPER TROUGH WILL SWING THROUGH AND HIGH PRESSURE WILL PUSH IN AT THE SFC BY SUNDAY AFTERNOON AND NIGHT. SPRINGLIKE TEMPERATURES AND DRY WEATHER WILL REMAIN THROUGH THE WEEKEND AND INTO THE FIRST PART OF THE NEXT WEEK AS HIGH PRESSURE REMAINS AT THE SFC AND RIDGING ALOFT. ANOTHER TROUGH SWINGS THROUGH MID-WEEK...BRINGING SOME ISENTROPIC LIFT AND SHOWERS AROUND WEDNESDAY. OVERALL...GUIDANCE NUMBERS GENERALLY ACCEPTED. POPS CAME IN HIGH FOR FRIDAY NIGHT BUT CANT REALLY ARGUE WITH THIS AS THIS TIME PERIOD SHOULD BE OUR BEST CHANCE TO SEE RAIN. /28/ && .AVIATION... STRONG TO SEVERE THUNDERSTORMS IMPACTING NRN TAF STIES NOW THROUGH 02Z WITH LINE OF STORMS SAGGING SOUTH INTO SC LA WITH BRIEF IFR CONDITIONS (3/4SM VIS) OBSERVED DURING HEAVY DOWNPOURS. HIGH TURBULENCE AND HAIL WILL BE POSSIBLE WITH THIS LINE. STORM TOPS COULD REACH UPWARDS OF 40 KFT. KJAN AND KMEI COULD BE IMPACTED BY SAGGING LINE 00Z-04Z TONIGHT WITH MVFR TO IFR CONDITIONS POSSIBLE DURING STORM PASSAGE. SRN SITES SHOULD REMAIN VFR THROUGH TONIGHT UNTIL ADDITIONAL CLOUDS AND FOG DEVELOP SOUTH OF FRONT. NRN TAF SITES WILL BE VFR FOR GOOD PORTION OF OVERNIGHT PERIOD AFTER STORM PASSAGE. HOWEVER...CNTRL AND SRN SITES ARE EXPECTED TO DROP BACK TO MVFR AND THEN IFR/LIFR AS 300-700 CIGS AND 1/2SM VIS DEVELOP THROUGH 12Z THURSDAY MORNING. FOG ALONG I-20 AND SOUTH MAY BECOME DENSE (1/4SM) AT TIMES. FOG AND CIGS SHOULD LIFT BY LATE MORNING WITH MVFR TO VFR PREVAILING CATEGORIES AS WINDS VEER BACK AROUND TO THE SOUTH. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 61 80 63 81 / 38 23 32 35 MERIDIAN 61 78 61 82 / 47 24 35 33 VICKSBURG 58 82 64 81 / 33 20 33 35 HATTIESBURG 63 82 63 83 / 19 23 18 32 NATCHEZ 61 80 66 80 / 18 25 21 31 GREENVILLE 50 77 65 80 / 20 10 55 52 GREENWOOD 51 81 66 80 / 37 10 56 43 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK/ALLEN/28
Hazardous weather outlook, Feb 29, 2:44 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 244 PM CST WED FEB 29 2012 ARZ074-075-LAZ007>009-MSZ018-019-025>042-012045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 244 PM CST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL MISSISSIPPI... EXTREME NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON LASTING INTO THE EARLY EVENING AS A BROKEN LINE OF THUNDERSTORMS DEVELOPS ALONG AN APPROACHING COLD FRONT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING DAMAGING WIND GUSTS OF 60 TO 70 MPH...QUARTER SIZE HAIL...AND A TORNADO OR TWO CAN NOT BE RULED OUT. THE GREATEST RISK FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF A CROSSETT ARKANSAS TO KOSCIUSKO TO MACON MISSISSIPPI LINE (ESPECIALLY TOWARDS THE GOLDEN TRIANGLE REGION) THIS AFTERNOON AND LATER THIS EVENING. THIS ROUND OF SEVERE WEATHER WILL DIMINISH BY THE LATE EVENING HOURS TONIGHT. A SECOND ROUND OF ELEVATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF QUARTER SIZED HAIL COULD BE POSSIBLE ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR THURSDAY EVENING AND NIGHT. GREATEST RISK WILL BE SITUATED ACROSS NORTH MISSISSIPPI DURING THIS TIME FRAME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY STRONG TO SEVERE LINE OF STORMS WILL BE POSSIBLE FRIDAY AFTERNOON INTO FRIDAY NIGHT ALONG AND AHEAD OF THE NEXT COLD FRONT. ALL MODES OF SEVERE STORMS APPEAR POSSIBLE AT THIS TIME WITH DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND TORNADOES BEING POSSIBLE. IN ADDITION...LOCALLY HEAVY RAIN COULD BE AN ISSUE GIVEN ABUNDANT MOISTURE AND SLOW STORM MOTION. THE RISK FOR SEVERE WEATHER SHOULD PASS BY EARLY SATURDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEED THIS AFTERNOON/EVENING AND AGAIN ON FRIDAY. MSZ043>058-012045- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 244 PM CST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THERE IS A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS THIS EVENING AS A BROKEN LINE OF THUNDERSTORMS DEVELOPS ALONG AN APPROACHING COLD FRONT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING DAMAGING WIND GUSTS UP TO 60 MPH...QUARTER SIZE HAIL...AND PERHAPS A TORNADO. IN ADDITION...STORMS MAY HAVE A TENDENCY TO MOVE REPEATEDLY OVER THE SAME LOCATIONS AND THIS COULD RESULT IN LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY STRONG TO SEVERE LINE OF STORMS WILL BE POSSIBLE LATE FRIDAY AFTERNOON INTO EARLY SATURDAY MORNING ALONG AND AHEAD OF THE NEXT COLD FRONT. ALL MODES OF SEVERE STORMS APPEAR POSSIBLE AT THIS TIME WITH DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND TORNADOES. IN ADDITION...LOCALLY HEAVY RAIN COULD BE AN ISSUE GIVEN ABUNDANT MOISTURE AND SLOW STORM MOTION. THE RISK FOR SEVERE WEATHER SHOULD PASS BY EARLY SATURDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEED THIS AFTERNOON AND AGAIN ON FRIDAY. LAZ015-016-023>026-MSZ059>066-072>074-012045- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 244 PM CST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY NIGHT INTO EARLY SATURDAY MORNING ALONG AND AHEAD OF THE NEXT COLD FRONT. ALL MODES OF SEVERE STORMS APPEAR POSSIBLE AT THIS TIME WITH DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND TORNADOES. IN ADDITION...LOCALLY HEAVY RAIN COULD BE AN ISSUE GIVEN ABUNDANT MOISTURE AND SLOW STORM MOTION. THE RISK FOR SEVERE WEATHER SHOULD PASS BY MID-MORNING SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED TODAY BUT WILL BE NEEDED FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Special weather statement, Feb 29, 2:56 PM CST, 1 hour 23 minutes before
ARZ074-292125-
ASHLEY AR-
256 PM CST WED FEB 29 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CST WED FEB 29 2012
...INTENSIFYING STORM HEADED TOWARD WESTERN ASHLEY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 22 MILES WEST OF WEST CROSSETT AT 255
PM CST...MOVING EAST AT 65 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3321 9214 3324 9208 3327 9195 3306 9184
3301 9207 3303 9209 3303 9212 3306 9212
3308 9214 3311 9214 3315 9211 3317 9214
TIME...MOT...LOC 2055Z 256DEG 56KT 3303 9235
MRMSpecial weather statement, Feb 29, 2:59 PM CST, 1 hour 20 minutes before
LAZ007-292130-
MOREHOUSE LA-
259 PM CST WED FEB 29 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CST WED FEB 29 2012
...INTENSIFYING STORM MOVING INTO MOREHOUSE PARISH...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 15 MILES WEST OF BASTROP AT 258 PM
CST...MOVING EAST AT 70 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3299 9169 3276 9161 3269 9197 3270 9198
3268 9204 3270 9206 3274 9206 3276 9207
3280 9206 3287 9208
TIME...MOT...LOC 2058Z 254DEG 59KT 3276 9208
MRMSpecial weather statement, Feb 29, 3:04 PM CST, 1 hour 15 minutes before
ARZ075-MSZ019-034-035-292135- CHICOT AR-WASHINGTON MS-SUNFLOWER MS-HUMPHREYS MS- 304 PM CST WED FEB 29 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 304 PM CST WED FEB 29 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF AVON AT 304 PM CST... MOVING EAST AT 60 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN HUMPHREYS...SOUTHWESTERN SUNFLOWER...CENTRAL WASHINGTON AND EAST CENTRAL CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3345 9072 3321 9062 3310 9119 3328 9124 TIME...MOT...LOC 2104Z 255DEG 54KT 3321 9111 MRM
Special weather statement, Feb 29, 3:25 PM CST, 54 minutes before
LAZ007-015-292155-
RICHLAND LA-MOREHOUSE LA-
325 PM CST WED FEB 29 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CST WED FEB 29 2012
...STRONG STORM APPROACHING RICHLAND AND MOREHOUSE PARISHES...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 15 MILES WEST OF START AT 324 PM
CST...MOVING EAST AT 65 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTH CENTRAL MOREHOUSE AND NORTHERN RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3249 9194 3252 9191 3259 9194 3261 9194
3263 9193 3264 9193 3265 9192 3273 9166
3249 9158 3242 9197
TIME...MOT...LOC 2124Z 256DEG 56KT 3250 9208
MRMSpecial weather statement, Feb 29, 3:56 PM CST, 23 minutes before
LAZ008-009-MSZ040-041-292225-
SHARKEY MS-ISSAQUENA MS-EAST CARROLL LA-WEST CARROLL LA-
356 PM CST WED FEB 29 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CST WED FEB 29 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF SHELBURN AT 356
PM CST...MOVING EAST AT 60 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN ISSAQUENA AND CENTRAL SHARKEY COUNTIES...AND
NORTHEASTERN WEST CARROLL AND NORTHERN EAST CARROLL PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3301 9102 3301 9092 3304 9091 3305 9084
3286 9077 3276 9132 3293 9137
TIME...MOT...LOC 2156Z 258DEG 52KT 3287 9123
MRMSpecial weather statement, Feb 29, 4:10 PM CST, 9 minutes before
MSZ029-030-292240-
WEBSTER MS-CLAY MS-
410 PM CST WED FEB 29 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CST WED FEB 29 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 19 MILES NORTH OF PALA
ALTO TO 6 MILES WEST OF MONTPELIER AT 410 PM CST...MOVING EAST AT 55
MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN CLAY AND NORTHEASTERN WEBSTER COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3369 8915 3371 8915 3375 8915 3374 8904
3376 8903 3376 8894 3381 8894 3382 8889
3379 8871 3368 8871 3369 8853 3368 8853
TIME...MOT...LOC 2210Z 271DEG 49KT 3394 8863 3371 8902
MRMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 2:08 PM CST | Special Weather Statement | JAN | Grenada | 32 min |
| Feb 29, 2:29 PM CST | Special Weather Statement | JAN | Grenada | 31 min |
| Feb 29, 2:39 PM CST | Special Weather Statement | JAN | Washington | 46 min |
| Feb 29, 3:04 PM CST | Special Weather Statement | JAN | Washington | 31 min |
| Feb 29, 3:07 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 38 min |
| Feb 29, 3:46 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 44 min |
| Feb 29, 3:47 PM CST | Tornado Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 43 min |
| Feb 29, 3:56 PM CST | Special Weather Statement | JAN | Sharkey | 29 min |
| Feb 29, 4:06 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington, Yazoo | 39 min |
| Feb 29, 4:32 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Yazoo | 43 min |
| Feb 29, 4:48 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 42 min |
| Feb 29, 4:57 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery | 33 min |
| Feb 29, 5:09 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 36 min |
| Feb 29, 5:28 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 35 min |
| Feb 29, 5:51 PM CST | Special Weather Statement | JAN | Holmes | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.